Alabama, 2002

Damaging Wind in Alabama, June 6, 2002

June 6, 2002 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM CST, 15 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT THU JUN 06 2002

FRONT IS DRIFTING INTO THE NORTHWEST CORNER OF THE STATE AND WILL
CONTINUE TO DRIFT INTO THE SOUTH PART OF THE STATE BY FRIDAY. TSTMS
HAVE DEVELOPED JUST AHEAD OF THE FRONT AND ARE MOVING EAST/SOUTHEAST
FROM TCL..BHM..ANB...NORTH. ELSEWHERE MORE WIDELY SCATTERED TSTMS ARE
DEVELOPING AND SHOULD BECOME MORE NUMEROUS IN THE EVENING HOURS AS
THE FRONT GOES THROUGH.  WILL KEEP CHANCE POPS IN TONIGHT EXCEPT
SLIGHT CHANCE IN NORTHWEST. SHOULD BE DRY FROM BHM NORTH FOR FRIDAY
AND FRIDAY NIGHT. WILL KEEP CHANCE POPS IN CENTRAL COUNTIES THROUGH
THE 7 DAYS AS FRONT CONTINUES TO PROVIDE A BOUNDARY IN THAT AREA.
WILL KEEP CHANCE POPS IN OVER CWFA FROM SATURDAY THROUGH THURSDAY AS
WEAK RIDGE BUILDS OVER SOUTHEASTERN U.S. TEMPERATURES SHOULD REMAIN
NEAR NORMAL FOR THE SEASON OVER THE NEXT 7 DAYS.

HSV 064/086 065/087 200
BHM 066/087 066/088 300
MGM 069/090 067/090 443

.BHM...NONE.

In the hours before

Special weather statement, Jun 6, 12:30 PM CST, 1 hour 45 minutes before
ALZ001>050-061930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT THU JUN 6 2002

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A COLD FRONT HAS ENTERED NORTHWEST ALABAMA AND WILL CONTINUE MOVING
SOUTHEAST ACROSS THE STATE. THE FRONT SHOULD PUSH JUST PAST A
TUSCALOOSA...TO BIRMINGHAM...TO ANNISTON LINE BY 5 OR 6 PM. THE
FRONT WILL THEN PASS THROUGH AUBURN...MONTGOMERY...AND SELMA EARLY
THIS EVENING. THE FRONT WILL THEN STALL IN THE VICINITY OF THE
ALABAMA FLORIDA STATE LINE LATE THIS EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP GENERALLY ALONG
AND AHEAD OF THIS FRONT INTO THE EVENING HOURS. SOME ISOLATED
STORMS COULD BECOME STRONG...BUT MOST OF THE ACTIVITY WILL REMAIN
BELOW SEVERE LIMITS. THUNDERSTORM DEVELOPMENT WILL BE CONFINED TO
SOUTH ALABAMA FOR FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS UNLIKELY THROUGH FRIDAY MORNING.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE...2
BIRMINGHAM...3
MONTGOMERY...3

The radar

The Birmingham radar (KBMX), 57 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 6, 2:15 PM CST
Where
Jefferson County, Pinson
Measured
55 kt (63 mph)
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
33.683, -86.683

A few trees and power lines were blown down on Jackson Road in Pinson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300600.